Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Kansas City, MO

April 10, 2016Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2016, 5:02 PM CDT for Henry County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 5:02 PM CDT (22:02 UTC)
Expired
Apr 10, 2016, 5:30 PM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 723 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
723 m²/s²
0-3 km storm-relative helicity
861 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

346 
WUUS53 KEAX 102202
SVREAX
MOC083-102230-
/O.NEW.KEAX.SV.W.0011.160410T2202Z-160410T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 530 PM CDT

* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...OR
  11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...DEEPWATER...MONTROSE...BROWNINGTON AND LA DUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3826 9402 3832 9407 3840 9380 3821 9369
      3820 9371
TIME...MOT...LOC 2201Z 246DEG 26KT 3832 9398 

HAIL...1.00IN
WIND...60MPH
 
$$

WELSH
2 follow-up statements
021 
WWUS53 KEAX 102207
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 PM CDT SUN APR 10 2016

MOC083-102230-
/O.CON.KEAX.SV.W.0011.000000T0000Z-160410T2230Z/
HENRY MO-
507 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN HENRY COUNTY...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...OR 8
MILES WEST OF CLINTON...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...BROWNINGTON AND LA DUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 9396 3834 9400 3840 9380 3821 9369
      3820 9371
TIME...MOT...LOC 2207Z 246DEG 26KT 3834 9393 

HAIL...1.00IN
WIND...60MPH
 
$$

WELSH
039 
WWUS53 KEAX 102217
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT SUN APR 10 2016

MOC083-102230-
/O.CON.KEAX.SV.W.0011.000000T0000Z-160410T2230Z/
HENRY MO-
517 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL HENRY COUNTY...

AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...BROWNINGTON AND LA DUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3824 9391 3836 9395 3839 9385 3840 9380
      3821 9369 3820 9371 3820 9372
TIME...MOT...LOC 2217Z 266DEG 33KT 3832 9381 

HAIL...1.00IN
WIND...60MPH
 
$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:24 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 10, 3:24 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
324 PM CDT SUN APR 10 2016

.DISCUSSION...
Issued at 321 PM CDT SUN APR 10 2016

Short-term forecast remains focused on potential for convection
later this afternoon. A cold front currently stretches through
northeast Kansas into far northwest Missouri. Moisture has continued
to stream into the area, with dewpoints in the middle to upper 50s.
A thermal axis is oriented ahead of the front, with temperatures in
the middle 80s over east central Kansas. This warm corridor will be
critical to help erode strong inhibition currently in place over the
warm sector. Expect these warmer temperatures to continue advecting
northeastward into the southwest portion of the forecast area during
the remainder of the afternoon. As the cold front sags south, forcing
along the boundary and an eroding cap should allow for thunderstorms
to develop between 4-6pm across far southwestern sections of the CWA.
The environment will be supportive for strong to severe convection
over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of
effective shear. The corridor from Mound City KS to Sedalia MO will
have the highest severe weather potential late this afternoon and
evening.

The effective cold front will continue its progression south of the
CWA during the mid/late evening hours, with post-frontal
thunderstorms remaining possible generally south of Interstate 70
overnight. These continued chances will be spawned in part by
increasing large scale ascent north of the surface front from an
approaching upper wave located over northwest Texas that will move
into Oklahoma tonight. Precipitation should gradually come to an end
across the southern half of the forecast area by late afternoon
Monday. Temperatures will be significantly cooler on Monday and
Tuesday, with highs in primarily in the 50s.

Surface high pressure will move off to the east by midweek with
southerly winds returning through the end of the period. Warmer
weather will likewise commence Thursday into the weekend with highs
approaching or exceeding the 70 degree mark each day. The next chance
for thunderstorms is expected by the end of the weekend as a large
amplified trough moves into the Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1227 PM CDT SUN APR 10 2016

Challenging forecast for KC terminals. Upstream observations and
further mixing suggest a return to VFR ceilings near the start of
the TAF forecast. Thereafter, confidence in precipitation chances
during the late afternoon/overnight at terminals has decreased. Will
trend with vicinity thunder, but believe the higher probabilities
for precipitation will reside south. Likewise, lower ceilings should
remain south of terminals, and have opted to keep VFR through the
period. Wind shift expected this afternoon with frontal passage,
with gradual veering with time.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

DISCUSSION...Blair
AVIATION...Blair
Hazardous weather outlook, Apr 10, 1:24 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 PM CDT SUN APR 10 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
124 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE
STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST
CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:25 PM CDTSevere Thunderstorm WarningEAXHenry35 min
Apr 10, 5:57 PM CDTSevere Thunderstorm WarningEAXPettis33 min
Apr 10, 6:21 PM CDTSpecial Weather StatementEAXHenry24 min
Apr 10, 6:45 PM CDTSpecial Weather StatementEAXHenry45 min
Apr 10, 6:49 PM CDTSpecial Weather StatementEAXHenry26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.